# SDR CA100601005

- Difficulty date: May 5, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Engine: Rotax ROTAX912F3
- System (JASC): 6122 · Propeller Governor
- Part: Coupling
- Condition: Disconnected
- Location: Govenor Drive
- Part time: 32 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: E, A

## Discrepancy

(CAN) PROP NOT CONTROLLABLE IN FLT AND WENT TO FULL COURSE.  ENGINE WAS SHUTDOWN AND ACFT LANDED WITH OTHER ENGINE OPERATING.  TESTING FOUND GOVERNOR DRIVE COUPLING (P/N 847778) WOULD NOT TO MOVE WHEN PROP ROTATED.  GOV DRIVE COUPLING BOLT (P/N 941521) FOUND SHEARED IN HALF.  THE BOLT WAS NOT COMPLETELY BOTTOMED ALLOWING THE COUPLING TO DISENGAGE FROM THE GEAR.  THIS CAUSED THE BOLT TO FAIL FROM TORQUE OVERLOAD.  ENGINE WAS OVERHAULED 33 HOURS PRIOR TO FAILURE.  PARTS RETURNED TO OVERHAUL SHOP AND INSPECTION SHOWED THAT THE COUPLING WAS NOT NESTED WITH THE DRIVE GEAR (P/N 834245) WHEN THE BOLT WAS TORQUED.  THIS ALLOWED ALL THE FORCE TO BE TRANSMITTED THROUGH THE SCREW INSTEAD OF THE TEETH ON THE GEAR/COUPLING ASSEMBLY.  ENGINE ASSEMBLY PROCEDURES REVIEWED AND ASSEMBLY TASK SHEET REVISED TO INCLUDE VISUAL CHECK OF BOLT: IF ASSEMBLED CORRECTLY THE BOLT END WILL BE APPROXIMATELY FLUSH WITH THE END OF THE THREADED HOLE, IF INCORRECTLY ASSEMBLED THE BOLT WILL BE RECESSED APPROXIMATELY 2MM IN THE HOLE.
